MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT231216
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of an abdominal aortic aneurysm with a gore® excluder® aaa endoprosthesis featuring c3® delivery system.The device was advanced over a lunderquist wire through an 18fr gore® dryseal sheath.The sheath was retracted for deployment.The first stage of deployment was attempted but it did not deploy.The back-up deployment hatch was opened and attempts to deploy the system using the back-up lines were made.However the first stage of deployment could not be accomplished.The system was removed from the patient and a decision was made to re-schedule the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
Date received by mfr updated.
 
Additional Manufacturer Narrative
Results code 2: 213: the engineering evaluation stated the following: the device evaluation showed the following: the 1st deployment knob was not returned.The backup access hatch has been removed and the constraining loop and lock pin are pulled out through the opening.The hatch was not returned.The 1st deployment line appears to have broken and is visible at the leading end of the un-deployed device.The two slip knots which normally unlace after the line loop in the deployment sequence, appear to be intact.The inspection revealed that one side of the line loop is still laced and tucked as it should be, under the sleeve 3rd double stitch.The single and double stitch sides of the sleeve were inspected and no abnormalities were noticed.Scanning electron microscopy imaging was performed.The observed smooth edge of the fep/eptfe overwrap appears to be consistent with that produced with a sharp cutting edge.The failure mode of the inner core is inconclusive.Based on the findings from this evaluation, the physician¿s observation that the endoprosthesis did not deploy when the initial deployment line was pulled was confirmed and is consistent with the observed broken deployment line.The break appears to be consistent with all or part of the fiber cross section being severed with a sharp cutting edge.The likely cause for the broken deployment line could not be determined with the currently available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8408116
Report Number3007284313-2019-00064
Device Sequence Number10840985
Product Code MIH
UDI-Device Identifier00733132610525
UDI-Public00733132610525
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Catalogue NumberRMT231216
Device Lot Number15425567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/23/2019
06/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight75